Skip to main content

WebM&M: Case Studies

WebM&M (Morbidity & Mortality Rounds on the Web) features expert analysis of medical errors reported anonymously by our readers. Spotlight Cases include interactive learning modules available for CME. Commentaries are written by patient safety experts and published monthly.

Have you encountered medical errors or patient safety issues? Submit your case below to help the medical community and to prevent similar errors in the future.

This Month's WebM&Ms

Update Date: August 5, 2022
Samson Lee, PharmD, and Mithu Molla, MD, MBA | August 5, 2022

This WebM&M highlights two cases where home diabetes medications were not reviewed during medication reconciliation and the preventable harm that could have occurred. The commentary discusses the importance of medication reconciliation, how to... Read More

Have you encountered medical errors or patient safety issues?
Have you encountered medical errors or patient safety issues? Submit your case below to help the medical community and to prevent similar errors in the future.

All WebM&M: Case Studies (4)

1 - 4 of 4 WebM&M Case Studies
Brittany McGalliard, PharmD; Rita Shane, PharmD; and Sonja Rosen, MD| September 1, 2016
An elderly woman with multiple medical conditions experienced new onset dizziness and lightheadedness. A home visit revealed numerous problems with her medications, with discontinued medications remaining in her pillbox and a new prescription that was missing. In addition, on some days she was taking up to five blood pressure pills, when she was supposed to be taking only two.
Glenn Flores, MD| April 1, 2006
With no one to interpret for them and pharmacy instructions printed only in English, non–English-speaking parents give their child a 12.5-fold overdose of a medication.
Dean Schillinger, MD| March 1, 2004
A misunderstanding of instructions on how to administer medication leads to an infant choking on a syringe cap.